MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. MEDEX¿ MICRO BORE T-CONNECTORS; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL, ASD, INC. MEDEX¿ MICRO BORE T-CONNECTORS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number BBF26
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hypoxia (1918); Neonatal Deformities (1974)
Date of Event 08/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a drop in oxygen saturation following use of a medex¿ micro bore t-connector.A critically ill patient was admitted at birth diagnosed with severe heart disease, most notably, no identifiable right ventricular cavity.Medication was being infused into the patient to maintain the patency of the ductus arteriosus.The ductus arteriosus is a blood vessel connecting the main pulmonary artery to the proximal descending aorta.Shortly after admission, the patient was noted to have a drop in oxygen saturation from the low 90s down to the high 70s.Careful inspection of the product noted a drop of fluid below the hub of the connector.The product was changed and the patient's oxygen saturation increased back to 94.The patient stabilized.

Brand Name
MEDEX¿ MICRO BORE T-CONNECTORS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6926945
Report Number3012307300-2017-02160
Device Sequence Number1312930
Product Code FPA
UDI-Device Identifier10351688512017
UDI-Public10351688512017
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K841882
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2020
Device Catalogue NumberBBF26
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2017
Initial Report FDA Received Date10/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 DA
Patient Weight3